Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 82, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 21, 2004, 7:26 AM CDT for 4 counties in Wisconsin. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2004, 7:26 AM CDT (12:26 UTC)
- Expired
- Jul 21, 2004, 8:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Dane County, WI, Green County, WI, Iowa County, WI, Lafayette County, WI
The radar
The Milwaukee radar (KMKX), 114 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 7:30 AM CDT | TSTM WND DMG | 1 E Mineral Point, WI | TREES DOWN EAST OF MINERAL POINT. |
| Jul 21, 8:05 AM CDT | TSTM WND DMG | Mount Horeb, WI | A FEW TREES DOWN IN MOUNT HOREB. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2834 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 211226 SVRMKX WIC025-045-049-065-211330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 725 AM CDT WED JUL 21 2004 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREEN COUNTY IN SOUTH CENTRAL WISCONSIN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN DANE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 830 AM CDT * AT 722 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES WEST OF MAZOMANIE TO MINERAL POINT TO SHULLSBURG...MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BLANCHARDVILLE BY 740 AM CDT. MOUNT HOREB....MAZOMANIE....BLACK EARTH. AND ARGYLE BY 745 AM CDT. NEW GLARUS. AND CROSS PLAINS BY 755 AM CDT. BELLEVILLE BY 800 AM CDT. VERONA. AND MONTICELLO BY 805 AM CDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4317 9026 4256 9036 4258 8945 4319 8943 $$ DAVIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:46 AM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jul 21, 2:46 AM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 246 AM CDT WED JUL 21 2004 .DISCUSSION...FORECAST FOCUS ON PRECIPITATION CHANCES TODAY AND THURSDAY. GFS SEEMS TO HAVE A BETTER HANDEL ON SYNOPTIC SITUATION TODAY AND THURSDAY. CURRENT MCC ROLLING INTO CWA FROM MN AND IA LOOKS TO FOLLOW GFS POSITION. EXPECT MCC TO GRADUALLY DISSIPATE DURING MORNING HOURS ALONG WITH DEBRIS CLOUDS. HOWEVER...DYNAMICS REMAIN VERY STRONG DURING AFTERNOON HOURS WITH CAPES AROUND 2000... HELICITY AROUND 140...AND LI/S AROUND -7. IN ADDITION...ALL MODELS INDICATE 850 MOISTURE CONVERGENCE AND MID AND UPPER LEVEL SUPPORT AS WELL. DYNAMICS SHOULD BE ENOUGH TO BREAK WEAK CAP AND REFIRE THUNDERSTORMS IN AFTERNOON. WILL CONTINUE CHANCES OF PRECIPITATION IN FORECAST TONIGHT WITH SURFACE BOUNDARY AND MOISTURE CONVERGENCE AT SURFACE AND 850MB. THERMAL RIDGE AND WEAK SHORT WAVE ALSO PRESENT. SURFACE BOUNDARY EXPECTED TO SAG THROUGH CWA DURING EARLY MORNING HOURS THURSDAY...THEN LINGER ACROSS NORTHERN ILLINOIS DURING AFTERNOON. 850 BARO ZONE LAGS BEHIND SURFACE BOUNDARY WITH MOISTURE CONVERGENCE ACROSS CWA. ETA AND GFS ALSO INDICATE FRONTGENISES AND A WEAK THETA-E RIDGE. CAPES EXPECTED AROUND 1200 WITH LI/S AROUND -6. GFS ALSO SHOWS 700 MOISTURE AND OMEGA. THESE DYNAMICS INDICATE AN UNSTABLE ATMOSPHERE AND THUNDERSTORMS COULD DEVELOP THURSDAY...SO WILL MENTION IN FORECAST. DRY RIDGE ON TARGET FOR FRIDAY AND THROUGH THE WEEKEND WITH MUCH COOLER AND DRIER TEMPERATURES. QUIET WEATHER EXPECTED. && .MKX...WATCHES/WARNINGS/ADVISORIES...NONE
Hazardous weather outlook, Jul 21, 4:25 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 425 AM CDT WED JUL 21 2004 WIZ046-047-051-052-056>060-062>072-221000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 425 AM CDT WED JUL 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING. DAMAGING THUNDERSTORMS WINDS...LARGE HAIL AND HEAVY RAINFALL ARE POSSIBLE. HEAT INDEX READINGS WILL LIKELY REACH 95 TO 98 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY...MAINLY SOUTH OF A MILWAUKEE TO MADISON LINE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED TODAY AND THIS EVENING. DAVIS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:30 AM CDT | Severe Thunderstorm Warning | MKX | Sauk | 45 min |
| Jul 21, 7:47 AM CDT | Severe Thunderstorm Warning | MKX | Columbia | 58 min |
| Jul 21, 1:39 PM CDT | Special Marine Warning | MKX | 96 min | |
| Jul 21, 1:39 PM CDT | Special Marine Warning | MKX | 96 min | |
| Jul 21, 2:05 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 25 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.